Wisconsin, 2025Winter Storm in Wisconsin, February 7 to 8, 2025
February 7 to 8, 2025 · NWS ARX · 2 events in 2 counties and zones
Throughout the overnight hours and into the morning on February 8th, a winter storm moved through the region with a narrow but intense band of heavy snow across portions of north-central Wisconsin. Within this narrow axis of heavy snow, amounts ranged from 6 to 12 inches with some locally higher amounts.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Throughout the overnight hours and into the morning on February 8th, a winter storm moved through the region with a narrow but intense band of heavy snow across portions of north-central Wisconsin. Within this narrow axis of heavy snow, amounts ranged from 6 to 12 inches with some locally higher amounts. Amounts quickly diminished along and south of Interstate 94 in Wisconsin with amounts around or under 2 inches observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 7, 5:50 PM CST, 10 minutes earlier. Its key messages:
- Winter Weather Advisory for snow tonight into Saturday afternoon for most along and north of I-90. Highest accumulations north of I-94 where 3-6" are forecast with locally higher amounts possible. A sharp gradient in amounts further south with 1-4" forecast along and between I-90 and I-94.
- Cold temperatures return for next week with morning wind chills as low as -5 to -20 degrees.
- Snow shower chances (20-50%) for Monday evening and overnight, little to no accumulations are currently expected.
Area forecast discussion, Feb 7, 5:50 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
550 PM CST Fri Feb 7 2025
.KEY MESSAGES...
- Winter Weather Advisory for snow tonight into Saturday
afternoon for most along and north of I-90. Highest
accumulations north of I-94 where 3-6" are forecast with
locally higher amounts possible. A sharp gradient in amounts
further south with 1-4" forecast along and between I-90 and
I-94.
- Cold temperatures return for next week with morning wind
chills as low as -5 to -20 degrees.
- Snow shower chances (20-50%) for Monday evening and overnight,
little to no accumulations are currently expected.
&&
.DISCUSSION...
Issued at 238 PM CST Fri Feb 7 2025
Tonight into Saturday: Accumulating Snow
Expected snowfall amounts over the last 24 hours have changed
notably. Yesterday's forecast at this time showed a 60 to 80% chance
of 4+ inches of snow along the I-90 corridor from Rochester through
La Crosse to Tomah. Those chances decreased to around 40 to 50%
overnight and then to around 20% this afternoon as higher-resolution
models have been taken into account. Along and north of I-94,
expected snowfall totals remain similar as before. With the
inclusion of higher-resolution models, we are monitoring the
potential for locally higher amounts due to a frontogenetic band
across portions of central Wisconsin. Opted to transition the Winter
Storm Watch to a Winter Weather Advisory after collaboration with
neighboring offices due to lower confidence on where this band of
higher snowfall amounts is expected. It is possible that we upgrade
Clark or Taylor county to a Winter Storm Warning tonight if
confidence in the snowband location increases.
Snow to liquid ratios are expected to be around 16-17:1, with
locally higher ratios within any potential fgen band. There are some
model differences on what level the fgen band takes place in
relation to the DGZ. Some models have the best forcing for ascent
above the DGZ, which would produce lower snowfall amounts than if
the lift was embedded within the DGZ.
Another potential scenario is the chance for freezing drizzle
Saturday morning across portions of NE Iowa and south of the
Wisconsin River in Grant County. Model soundings suggest saturation
and lift through roughly 700mb withe the thermal profile just
grazing the DGZ. Confidence is too low at this time for any
potential headlines, however recent modeled guidance suggests any
ice accumulation would be on the lighter side - still enough to
create slippery conditions on untreated surfaces.
Sunday - Thursday: Trending Cooler With Some Precipitation Chances
As we head into next week, high pressure will dominate much of
pattern for the middle of the week after a cold frontal passage on
Monday. Additionally, with zonal to weak northwesterly flow, a
colder airmass will sink down into the region for Tuesday through
Thursday. 850mb temperatures in the 07.12z GFS fall to -17 to -20C
with median morning low temperatures in the recent grand ensemble
(GEFS/EC ensemble/Canadian ensemble) in the single digits above and
below zero. However, considering the snowpack in portions of north-
central WI, temperatures would likely trend lower into the teens
below zero for morning low temperatures. In addition,
probabilities for wind chills of 20 below or colder remain
fairly respectable (20-60%) in the grand ensemble (GEFS/EC
ensemble/Canadian ensemble) as well. Again with the more present
snowpack in north-central WI this could push aid in pushing
wind chills cooler with some probabilities (20-40%) for wind
chills of 25 below zero or colder.
As far as precipitation chances are concerned, a cold front passes
through the area on Monday which an accompanying band of low-level
frontogenesis shown in the 07.12z NAM. As a result, the NAM shows an
area of snow shower development in portions of southern MN that
progresses southeast throughout the evening. However, with the grand
ensemble (GEFS/EC/Canadian ensemble) showing lower probabilities (10-
30%) for 0.5", would not expect much for any accumulations at this
time. Otherwise, with the fairly progressive upper-level pattern, a
secondary upper-level trough will amplify across the central CONUS
Wednesday and into Thursday. However, much of deterministic guidance
keeps any associated precipitation further south of the region. As a
result, have held with the precipitation chances within the national
blend for now.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 550 PM CST Fri Feb 7 2025
VFR conditions continue into the overnight hours. MVFR ceilings
begin to move in from west to east late tonight and into
Saturday morning, generally around 2-3kft. There is a band of
snow moving eastward across central Minnesota currently, and
would reduce visibilities in north-central Wisconsin if it
holds together.
The main round of snow moves in Saturday morning, moving west to
east with time. Lower ceilings, MVFR to possibly IFR in some
areas, as well as MVFR to IFR visibilities are expected as the
snow moves into the area. The heaviest snowfall is expected
along and north of I90, especially north of I94, but snowfall
is possible across the entire area (40-90%). Lower
ceilings/visibilities will be associated with areas of heavier
snowfall. Winds will be variable overnight, but generally shift
counter-clockwise from the southeast to the northwest through
the TAF period.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 4 AM to 6 PM CST Saturday for
WIZ032>034.
Winter Weather Advisory from midnight tonight to 6 PM CST
Saturday for WIZ017-029.
Winter Weather Advisory from 9 AM to 6 PM CST Saturday for
WIZ043-044.
MN...Winter Weather Advisory from 4 AM to 6 PM CST Saturday for
MNZ079-086-087.
IA...None.
&&
DISCUSSION...Naylor/JAW
AVIATION...FalkinhamHazardous weather outlook, Feb 7, 1:26 PM CST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
126 PM CST Fri Feb 7 2025
IAZ008>011-018-019-029-030-MNZ088-094>096-WIZ041-042-053>055-061-
081200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Winona-Mower-Fillmore-Houston-La Crosse-Monroe-Vernon-
Crawford-Richland-Grant-
126 PM CST Fri Feb 7 2025
This Hazardous Weather Outlook is for parts of north central
Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin
and west central Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Snow starts early Saturday through Saturday afternoon. Light
accumulations expected with possible impacts to travel.
.SPOTTER INFORMATION STATEMENT...
Snow totals or reports of any icing would be appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
MNZ079-086-087-WIZ029-032>034-043-044-081200-
Wabasha-Dodge-Olmsted-Clark-Buffalo-Trempealeau-Jackson-Juneau-
Adams-
126 PM CST Fri Feb 7 2025
This Hazardous Weather Outlook is for parts of southeast
Minnesota...central Wisconsin...north central Wisconsin and west
central Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time. Snow will start to
approach the area overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Snow will move into the area early Saturday morning and last into
the afternoon hours. Accumulations generally in the 2 to 4 inch
range are expected with impacts to travel. A Winter Weather
Advisory will be in effect.
.SPOTTER INFORMATION STATEMENT...
Snow reports would be appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
WIZ017-081200-
Taylor-
126 PM CST Fri Feb 7 2025
This Hazardous Weather Outlook is for parts of north central
Wisconsin.
.DAY ONE...Tonight
Snow moves into the area with light accumulations.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Snow is expected for much of Saturday, but should end by Saturday
evening. Accumulations of 4 to 7 inches are possible with locally
higher amounts. Impacts to travel are anticipated and there is a
Winter Weather Advisory in effect.
.SPOTTER INFORMATION STATEMENT...
Snow reports would be appreciated.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Shea
Winter Storm, Taylor
- When
- February 7, 6:00 PM CST to February 8, 8:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- Public
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
Storm total snowfall accumulations ranged from 6 to 13 inches across Taylor County from this winter system. The highest total in the county of 13 inches was reported 2 miles east of Medford.
Winter Storm, Clark
- When
- February 7, 6:00 PM CST to February 8, 8:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Public
- Coordinates
- 44.735, -90.612 (the zone’s center; the record gives no point)
Storm total snowfall accumulations ranged between 2 to 10 inches across Clark County from this winter system. The highest total in the county of 9.8 inches was in Withee.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Minnesota, February 7 to 8, 202517 events
- Strong Wind in New York, February 7, 202515 events
- Heavy Snow in North Dakota, February 7 to 8, 202515 events
- Heavy Snow in Wisconsin, February 7 to 8, 202515 events
- Heavy Snow and Winter Weather in Maine, February 7, 202512 events
- Winter Storm and Avalanche in Idaho, February 7, 2025$7,000 · 9 events
- Winter Storm and Winter Weather in Wisconsin, February 7 to 8, 20259 events
- Winter Weather in South Dakota, February 7 to 8, 20259 events
- High Wind in Wyoming, February 7, 202560 kt wind · 6 events
- High Wind in Nevada, February 7, 202571 kt wind · 5 events
- Winter Weather in South Dakota, February 7, 20254 events
- Heavy Snow in Minnesota, February 7 to 8, 20254 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237642, 1237643.